Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How do I increase my CD-4 count in the face of chemotherapy?
Mar 1, 2001

Hey Dr. Dezube and thank you for your site: It's the best... I have severe hemophilia A, HIV, Hep C, and now Large B Cell Lymphoma (No major problems until the lymphoma). Every 12 hours, I take: Viracept 1,000 mg, Zerit 40mg, Epivir 150mg. Recent lab results taken after being back on HIV meds for 30-days after my 37-day drug holiday: 9-19-2000 cd4 155 RNA PCR Quant 320 copies/ml I was taking chemo when this blood sample was drawn and now I am in radiation. Chemo reduced the enlarged node in the groin by about 50, radiation didn't reduce it during the first 20 sessions. How do I get my CD4 count up? (question shortened)

Response from Dr. Dezube

You ask an important question about CD4 cells in the setting of chemotherapy. So longer as you remain on chemotherapy, particularly the potent chemotherapy used for lymphoma, your CD4 cells may remain down. Once your chemotherapy is completed, then in time the CD4 count will rise. There are studies investigating the use of interleukin-2 (IL-2) in this setting, but this is still experimental. So your CD4s should rise in time, particularly since you seem to be responding to your HIV regimen. The viral load of 320 copies/ml is quite reassuring. Unfortunately, there is no quick fix to the low CD4 count issue in the setting of chemo.


Previous
Neuropathy- help needed
Next
Desperate Do I have KS?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement